MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET SAMPLER PLASMA AUTO RBC SET(ISBT)

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET SAMPLER PLASMA AUTO RBC SET(ISBT)
Catalog Number 80360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigations: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the red blood cell (rbc) product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide in investigation: the run data file (rdf) was analyzed for this event.Root cause: the analysis of the run data file did not find a conclusive cause for the higher-than-expected wbc content reported in the rbc product for this collection.No unusual processvariable was identified and the signals in the run data file indicate that the trima accel systemoperated as intended.Based on the available information, it is possible that the filter was unloadedfrom the filter bracket and loaded again during rbc collection or rbc additive solution addition,which could have a similar affect to ¿squeezing¿ the filter when using a gravity drain system.It isalso possible that the reported results could be attributed to an issue with the filter or donorrelated.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLATELET SAMPLER PLASMA AUTO RBC SET(ISBT)
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8744753
Report Number1722028-2019-00160
Device Sequence Number2043445
Product Code GKT
UDI-Device Identifier05020583803602
UDI-Public05020583803602
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Catalogue Number80360
Device Lot Number1903282230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;